MAUDE Adverse Event Report: COOK INC; FOZ, CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ, CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G47829
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D1 - brand name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set.E1 - phone: (b)(6).H3 - device evaluated by mfg?: device evaluation anticipated but has not yet begun.Awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter became occluded following placement in the right subclavian vein of an 84-year-old male patient.The physician experienced resistance during insertion, making it hard to advance the catheter.Following placement, blood return was difficult to obtain.As a result, the physician removed the entire set from the patient and a new like-device was used to complete the procedure successfully.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding event details has been requested but is currently unavailable.
 
Event or Problem Description
In additional information received on 30jul2025, it was reported that no resistance was experienced during insertion of the catheter into the patient, or during catheter advancement over the wire guide.The difficulty with blood draw was noticed right away.The lumens were not filled with saline or heparinized saline solution, nor was the catheter lumen flushed prior to catheter introduction.The lumens were not clamped or capped prior to insertion, as the problem was identified before the process could be completed.No information on lumen maintenance could be provided, as the placement was unable to be completed.
 
Additional Manufacturer Narrative
Additional information: b5, d9 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation: it was reported that a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter became occluded following placement in the right subclavian vein.The physician experienced resistance during insertion, making it hard to advance the catheter.It was later reported that no resistance was experienced during insertion of the catheter into the patient, or during catheter advancement over the wire guide.Following placement, blood return was difficult to obtain.The difficulty with blood draw was noticed right away.As a result, the physician removed the entire set from the patient, and a new device was used to complete the procedure successfully.The lumens were not filled with saline or heparinized saline solution, nor was the catheter lumen flushed prior to catheter introduction.The lumens were not clamped or capped prior to insertion, as the problem was identified before the process could be completed.No information on lumen maintenance could be provided, as the placement was unable to be completed.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control, specifications, and instructions for use (ifu), as well as a visual inspection and a functional test of the returned device, were conducted during the investigation.One used catheter was returned to cook for evaluation.A functional test of the device revealed that all three lumens flushed without any difficulty.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no quality control discrepancies.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The ifu [ifu__c_t_ctulmabrm_rev7_rev1] supplied with the device states the following in consideration of the reported failure mode: instructions for use: 2.Prepare the catheter for insertion by flushing each of the lumens and clamping or attaching the injection caps to the appropriate extensions.Leave the distal extension uncapped for wire guide passage.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Suggested catheter maintenance: catheter entry site must be prepared and maintained in a manner consistent with standard procedure for central venous catheterization.¿ to prevent clotting or possibility of air embolus, the double-lumen¿s #2 lumen, the triple-lumen¿s #2 and #3 lumens, and the five-lumen¿s #2, #3, #4, and #5 lumens should be filled with saline solution or heparinized saline solution (100 units of heparin per ml of saline is usually adequate), depending on institutional protocol, prior to catheter introduction.¿ after catheter is placed and prior to use, tip position and lumen patency should be confirmed by free aspiration of venous blood.If blood is not freely aspirated, physician should immediately reevaluate catheter tip position.Failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.¿ any unused lumens should be maintained with continuous saline or heparinized saline drip or locked with heparinized saline solution.¿ before using any lumen already locked with heparin, lumen should be flushed with twice the indicated lumen volume using normal saline.Lumens should be flushed with normal saline between administrations of different infusates.After use, lumen should again be flushed with twice the indicated lumen volume using normal saline before reestablishing heparin lock.Based on the available information, inspection of the returned device, and the results of the investigation, a potential root cause for the event is likely related to the procedure.It is possible that patient biomatter occluded the catheter during use; however, this cannot be confirmed without additional information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Common Device Name
FOZ, CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22637781
Report Number1820334-2025-00899
Device Sequence Number9073921
Product Code FOZ
UDI-Device Identifier00827002478299
UDI-Public(01)00827002478299(17)270531(10)16473118
Combination Product (Y/N)Y
Initial Reporter CountryTW
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47829
Device Catalogue NumberC-UTLM-701J-RSC-ABRM-HC-RD
Device Lot Number16473118
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer07/30/2025
12/30/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date08/01/2025
01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexMale
Patient Weight77 KG